# SDR 97ZZZX2612

- Difficulty date: May 19, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N402BF
- Make and model: Cessna 402B
- Aircraft serial: 402B1076
- Engine: Cont TSIO520E
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 646657CEA5
- Condition: Leaks
- Location: Cht Probe
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 50-HOUR INSPECTION, MECH TURNED PROP AND NOTICED A 'HISSING' SOUND EMITTING FROM NR 4 CYLINDER ON LT ENGINE.  UPON CLOSER INSP, THE HISS WAS DETERMINED TO BE COMING FROM THE CHT PROBE HOLE.  SLIGHT SIGNS OF SOOT IN AREA.  CYLINDER CHECKED WITH DIFFERENTIAL PRESS GAUGE, FOUND 30/80 HEAVY LEAKAGE THROUGH THE CHT PROBE HOLE.  SUSPECT CAUSE:  AFTER CYL REMOVED, APPLIED AIR PRESS TO OUTSIDE OF PROBE HOLE, DETERMINED PROBE HOLE BOTTOM LOCATED WHERE CYL HEAD ATTACHES TO BARREL, AND EITHER THE PROBE HOLE DRILLED TOO DEEP OR INSIDE OF HEAD GIVEN TOO MUCH CLEARANCE PRIOR TO ASSY.
